MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 90CM; INTRODUCED SHEATH, PRODUCT CODE: DYB

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 90CM; INTRODUCED SHEATH, PRODUCT CODE: DYB
Model Number FG-06558-001
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Per health care proffesional of baptist st anthonys, we then used a 6 french plantaris atherectomy device to debulk the majority of the plaque into the ata.Following this we used a 3 mm balloon to perform balloon enteroplasty of the proximal ata.The sheath was partially occlusive.Upon trying to pull it back, the sheath came apart outside of the body-fortunately.When attempting to pull it back from the remaining piece of sheet it also fractured.Following this we used manual pressure at the groin and pinched the sheath off.We then removed the command wire and advanced a advantage glidewire (0.35) through the fractured sheath into the distal popliteal artery.I was able to navigate a 4 mm balloon through the fracture sheath to the distal edge of the sheath.The balloon was inflated to secure it to the sheath at the distal edge.The balloon was used to add support and withdrawing the sheath from the body while leaving the bandage glidewire and the left femoral artery.Once the sheath was removed, we placed a 45 cm 6 french terumo sheath.Vessel tortuosity: moderate.Calcification: severe.Predilation.Yes.
 
Additional Manufacturer Narrative
The root cause of the incident is uknown at the time of the initial report.The complained device has not been evaluated yet.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of root cause investigation.
 
Additional Manufacturer Narrative
There is a detailed information received to clarify the operation and patient status for the complaint case.The attending physician reported that the patient had a scar tissue which required using high forces and serial dilatation with smaller sheaths prior to advancing the complaint device.Moreover, the attending physician reported to have only a command wire inserted into the complaint device while removing it out of the patient.However, it is not clear that if he introduced a dilator into the sheath for its removal.As there is no dilator sent for the investigation it is a high possibility that device was not used with dilator during removal which is not according to what it instructed in ifu.Cmi performed dhr review of the complaint lot 686654.No abnormalities that could be related to the complaint case were found.According to the complaint description and the results of previous complaints investigations, there is no indication that the incident is related to the manufacturing process failure.Claimed device was received from the customer in may 23, 2023.An analyse started immediately.Visual evaluation of returned device was performed: · no dilator was shipped with the complaint device.· the device was flushable, no kink or blockage of any lumen.· the coil wire was elongated at the section where the sheath came apart but it was not broken.· the distal (tip) section did not reveal any kinks or deformation.· the distal section with the balloon catheter inserted could be flushed.No occlusion was detected.· the other parts of the device show no damage.· the hub to shaft connection of the proximal section was structurally intact.At approx.3cm distal from the hub, the shaft was pinched off.· at the location where the device came apart, the coil was removed from the shaft structure and the inner layer was delaminated.· the coil and the shaft of the proximal section beside from the location where the device came apart were elongated.The layers of the shaft of the proximal section next to the location where the device came apart were not delaminated · the shaft connection of the distal section was structurally intact.· at approx.78cm proximal from the tip, the shaft of the distal section was slightly kinked.· with tactile sensing by hand, a surface roughness between 8cm and 11cm proximally from the tip, was recognized.The complained device was tested for tensile strength.The minimum peak tensile strength was 44.68 n and hence exceeds the required peak tensile strength of 15 n per iso 10555-1:2013, sec.4.6, of three times.No abnormality for the design feature has been observed after the tensile test.Therefore, the device is considered to be compliant with the standard and product requirement.A material failure of the complaint device as root cause of the break of the device can be excluded.Additionally, there is no production/ process related abnormalities have been found that could be related to the complaint case during the dhr review for the production records of the complaint lot.According to on site evaluation on the complaint device and production records, medevio dresden concludes that there is no device or production related failure can be confirmed.On the other hand, the physician reported that the patient had a scar tissue which required using a stiff wire and serial dilatation with dilators prior to advancing the complaint device.The break apart denote that the devices encountered resistance during advancement.Moreover, the shaft length was elongated from originally length.These observations together indicate that higher push / pull forces may have been needed to place and remove the complaint device.It is important to point out that the device's instructions for use (ifu_05552_001d_rev00) warns: "do not attempt to advance or withdraw the introducer, guide wire, catheter, or other interventional device if resistance is felt.Use fluoroscopy to determine the cause.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the introducer sheath.Continued advancement or retraction against resistance may result in serious injury, and/or breakage of the guide wire, introducer sheath, catheter or interventional medical device." moreover, as there is no dilator was received with the sheath, it is unclear that if the physician use the dilator during the removal of the sheath from patient.Therefore, the attending physician might not follow removal directions of the instructions for use (ifu_05552_001d_rev00), which states: "insert the dilator over the guide wire and fully into the introducer sheath." therefore, those discussion lead a probable root cause is challenging patient anatomy which requires special care during the operation and use/human error of not following the ifu warnings for the specific circumstances.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 6F STRAIGHT 90CM
Common Device Name
INTRODUCED SHEATH, PRODUCT CODE: DYB
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, germany 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana nuernberger
lauensteiner strasse 37
dresden, 01277
GM   01277
MDR Report Key16961701
Report Number3003637635-2023-00001
Device Sequence Number5243645
Product Code DYB
UDI-Device Identifier04251244500603
UDI-Public04251244500603
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberFG-06558-001
Device Catalogue Number444481
Device Lot Number686654
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown